# SDR CA120125004

- Difficulty date: January 22, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8301
- Aircraft time: 50,386 hours
- Engine: Pwa PW123
- System (JASC): 5697 · Window System Wiring
- Part: Terminal Block
- Condition: Arced
- Location: Windshield
- Part time: 6,231 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

(CAN) DURING DESCENT, THE FLIGHT CREW NOTICED ELECTRICAL ARCING, BURNING SMELL AND SMOKE ORIGINATING FROM THE FIRST OFFICER WINDSHIELD TOP LEFT CORNER. FLIGHT CREW CONSULTED THEIR QUICK REFERENCE HANDBOOK, DONNED OXYGEN MASKS AND DECLARED AN EMERGENCY. THE AIRCRAFT LANDED WITHOUT FURTHER INCIDENT. TROUBLESHOOTING REVEALED A FAILURE OF THE INTERNAL WINDSHIELD HEATING SYSTEM. THE WINDSHIELD WAS REPLACED, SOME ELECTRICAL WIRES REPAIRED, FUNCTIONAL TEST CARRIED OUT AND THE AIRCRAFT RELEASED FOR SERVICE. VISUAL INSPECTION OF THE WINDSCREEN INDICATES: LIMITED DAMAGE TO THE MOISTURE SEAL, NO SIGNS OF MOISTURE INGRESS, AN ELECTRICAL ARCING FRACTURE ON THE INBOARD GLASS PLY LOCATED UNDER THE TERMINAL BLOCK, NO SIGNS OF ARCING ON TERMINAL L2 SCREW AND/OR ELECTRICAL WIRE TERMINAL LUG, THE ELECTRICAL ARCING APPEARS TO HAVE ORIGINATED AT THE JUNCTION OF THE WINDSHIELD TERMINAL BLOCK AND THE INBOARD GLASS PLY, THE ELECTRICAL WIRE CONNECTING TO TERMINAL L2 HAS A SMALL AREA OF EXPOSED STRANDS. DAMAGE TO THE INSULATION APPEARS TO BE THE RESULT OF THE OVERHEAT CONDITION, AND NO SIGNS OF ARCING ON THE AIRCRAFT ADJACENT STRUCTURE.
